Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Jan 24, 2016, 10:40 AM EST for Robeson County, North Carolina. It took effect at Jan 24, 2016, 1:00 PM EST. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2016, 10:40 AM EST (15:40 UTC)
- In effect from
- Jan 24, 2016, 1:00 PM EST
- Expired
- Jan 27, 2016, 1:00 AM EST
- In force
- 60 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lumber River at Lumberton (LBRN7).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
384
WGUS42 KILM 241540
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1040 AM EST SUN JAN 24 2016
...The National Weather Service in Wilmington NC has issued a Flood Warning for
the following rivers in North Carolina...
Lumber Near Lumberton affecting Robeson County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-250740-
/O.NEW.KILM.FL.W.0006.160124T1800Z-160127T0600Z/
/LBRN7.1.ER.160124T1800Z.160125T0600Z.160126T1800Z.NO/
1040 AM EST SUN JAN 24 2016
The National Weather Service in Wilmington NC has issued a
* Flood Warning for
The Lumber Near Lumberton.
* until late Tuesday night.
* At 10:15 AM Sunday the stage was 12.91 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to rise to
near 13.1 feet by after midnight tonight. The river will fall below flood
stage by early Tuesday afternoon.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
433 follow-up statements
587
WGUS82 KILM 250224
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
924 PM EST SUN JAN 24 2016
...The Flood Warning has been extended for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-251824-
/O.EXT.KILM.FL.W.0006.000000T0000Z-160127T0000Z/
/LBRN7.1.ER.160125T0600Z.160125T0600Z.160126T1200Z.NO/
924 PM EST SUN JAN 24 2016
...Flood Warning now in effect until Tuesday evening...
The Flood Warning continues for
The Lumber Near Lumberton.
* until Tuesday evening.
* At 7:46 PM Sunday the stage was 12.92 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage after midnight
tonight.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
7919
WGUS82 KILM 251448
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
948 AM EST MON JAN 25 2016
...The Flood Warning has been extended for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-260648-
/O.EXT.KILM.FL.W.0006.000000T0000Z-160126T1200Z/
/LBRN7.1.ER.160125T1800Z.160125T1800Z.160126T0000Z.NO/
948 AM EST MON JAN 25 2016
...Flood Warning now in effect until Tuesday morning...
The Flood Warning continues for
The Lumber Near Lumberton.
* until Tuesday morning.
* At 9:45 AM Monday the stage was 12.95 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage this afternoon.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
43300
WGUS82 KILM 260125
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
825 PM EST MON JAN 25 2016
...The Flood Warning is canceled for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-260155-
/O.CAN.KILM.FL.W.0006.000000T0000Z-160126T1200Z/
/LBRN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
825 PM EST MON JAN 25 2016
The Flood Warning is canceled for
The Lumber Near Lumberton.
* At 6:55 PM Monday the stage was 12.82 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will fall to 12.7 feet by Tuesday morning...and to 12.5 feet by
Wednesday morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
dchWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Jan 24, 10:28 AM EST, 12 minutes earlier.
Area forecast discussion, Jan 24, 10:28 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1028 AM EST SUN JAN 24 2016
.SYNOPSIS...
DRY AND COOL HIGH PRESSURE WILL DRIFT ACROSS THE AREA TODAY AND
SLIDE OFFSHORE TUESDAY. RAIN WILL ARRIVE ON WEDNESDAY AS A COLD
FRONT CROSSES THE COAST AND STALLS OVER THE WATERS. LOW PRESSURE
FORMATION ALONG THIS FRONT WILL BRING COASTAL RAIN AND NORTH
BREEZES LATE THURSDAY INTO FRIDAY. MILD HIGH PRESSURE WILL BUILD
INTO THE CAROLINAS FROM THE GULF STATES INTO NEXT WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SUNDAY...VISIBLE IMAGERY SHOWS PLENTIFUL SUNSHINE ON
TAP TODAY WITH AN EXTENSIVE SNOW PACK WEST AND NORTH OF NE SC AND
SE NC. HIGH PRESSURE FROM THE WEST INTERACTING WITH THE COASTAL
LOW PRESSURE FIELD OFF THE MID-ATLANTIC WAS CREATING A BITE
LOCALLY TO WIND-CHILLS IN NW WIND THIS MORNING. THIS WILL LESSEN
INTO AFTERNOON AS THE HIGH EDGES EAST INTO OUR AREA. INSOLATION
TODAY WILL AID EVAPORATION OF SOGGY GROUND AND HELP BOOST OUR
MAXIMUMS WELL INTO THE 40S. A RAPID FALL IN TEMPERATURES THIS
EVENING UNDER CLEAR SKY AND LIGHT WIND WILL BRING LOW AND MIDDLE
20S INLAND BY DAYBREAK MONDAY TO AROUND 30 NEAR THE COAST.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 AM SUNDAY...HIGH PRESSURE EXPANDING ACROSS THE AREA MONDAY
WILL PUSH OFFSHORE MONDAY NIGHT WITH RETURN FLOW DEVELOPING ON
TUESDAY AHEAD OF A COLD FRONT. MONDAY WILL BE WARMER THAN THE PAST
SEVERAL DAYS WITH TEMPERATURES CLIMBING TO NEAR SEASONABLE VALUES IN
THE MID 50S BENEATH AMPLE SUNSHINE AND INCREASING MID-LEVEL RIDGING.
EVEN WARMER TEMPERATURES EXPECTED TUESDAY THANKS TO WAA ON RETURN
FLOW AHEAD OF THE APPROACHING COLD FRONT. GUIDANCE HAS SLOWED FROPA
TO TUESDAY NIGHT NOW...SO EVEN THOUGH CLOUD COVER WILL INCREASE BOTH
DUE TO MOIST ADVECTION IN THE LOW LEVELS AND INCREASING SATURATION
ALOFT...HIGHS TUESDAY WILL CLIMB INTO THE MID 60S. THIS WARMTH WILL
BE SHORT LIVED HOWEVER...AS THE COLD FRONT WILL CROSS THE AREA LATE
TUESDAY NIGHT SO TUESDAY WILL BE THE ONLY REALLY WARM DAY BEFORE
COLDER AIR FILTERS BACK INTO BEYOND THIS PERIOD. LOWS MONDAY NIGHT
WILL BE IN THE UPPER 30S TO LOW 40S...AND THEN SEVERAL DEGREES
WARMER TUESDAY NIGHT AS COLD ADVECTION LAGS THE FRONT AND
CLOUDS/PRECIP PREVENT COOLING. MOST OF THE PRECIP ASSOCIATED WITH
THIS FRONT WILL OCCUR POST-FRONTAL ON WEDNESDAY...BUT WILL RAMP UP
POP TUESDAY NIGHT FOR SHOWERS ALONG THE BOUNDARY AND DEVELOPING JUST
BEHIND IT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 AM SUNDAY...CONCERN THIS EXTENDED INVOLVES A STALLED COLD
FRONT AND POTENTIAL COASTAL LOW LATE IN THE WEEK. THESE FEATURES
TOGETHER WILL CREATE COOL AND UNSETTLED WEATHER THROUGH LATE WEEK
BEFORE DRYING AND WARMER WEATHER SETS IN NEXT WEEKEND.
COLD FRONT WILL BE OFFSHORE WEDNESDAY MORNING...BUT PRECIP WILL
DEVELOP BEHIND IT AS ISENTROPIC LIFT STRENGTHENS ATOP THE SURFACE
HIGH THANKS TO CONTINUED MID-LEVEL RIDGING. THERE WILL BE A GOOD
CHANCE FOR SHOWERS WEDNESDAY BEFORE DECREASING SOMEWHAT THURSDAY AS
THE COLD FRONT SHIFTS FURTHER OFFSHORE. THE FRONT WILL NOT MAKE TOO
MUCH PROGRESS EAST AS THE MID-LEVEL FLOW REMAINS FROM THE SW
/BOUNDARY PARALLEL/ CAUSING THE FRONT TO STALL. AS THIS FRONT STALLS
OFFSHORE...A DEEP SOUTHERN STREAM SHORTWAVE WILL MOVE ACROSS THE
GULF COAST STATES...SPAWNING CYCLOGENESIS NEAR THE GULF COAST.
GUIDANCE STILL DISAGREES ON THE LOCATION AND STRENGTH OF THIS
FEATURE...BUT WITH A STRONG BAROCLINIC GRADIENT IN PLACE AND A
POTENT VORT ALOFT...FEEL SURFACE LOW DEVELOPMENT IS LIKELY
SOMEWHERE NEAR FLORIDA BEFORE MOVING OFF THE SOUTHEAST COAST. THE
GFS/ECM TAKE THIS LOW QUICKLY OFF TO THE EAST WHILE THE CANADIAN
LIFTS IT NORTH ALONG THE ATLANTIC COAST. WITH THE NAO IN A
POSITIVE PHASE...THINK THE LATTER SOLUTION IS UNLIKELY AND WILL
FAVOR THE MORE SUPPRESSED GFS/ECM SOLUTIONS FOR NOW WHICH STILL
BRINGS POTENTIALLY HEAVY RAINFALL IN HERE LATE THURSDAY BUT NO
OTHER SIGNIFICANT IMPACTS.
THIS LOW WILL PULL AWAY FRIDAY WITH RENEWED RIDGING DEVELOPING IN
ITS WAKE...AND BY D7/D8 A WARM AND NICE WEEKEND APPEARS IN STORE.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
AS OF 12Z...HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THE FORECAST
PERIOD. HIGH PRESSURE WILL CONTINUE TO BUILD IN TODAY. GUSTY NORTHWEST
WINDS THROUGH MOST OF THE DAY...DIMINISHING TO NEAR CALM THIS EVENING
WITH HIGH PRESSURE NEARLY OVERHEAD. GOOD RADIATIONAL COOLING OVERNIGHT
WITH TEMPS DROPPING INTO THE LOW 20S...POSSIBLY TEENS INLAND.
EXTENDED OUTLOOK...VFR THROUGH TUESDAY. FOR TUE NIGHT THRU WED...MVFR
AND POSSIBLY IFR ASSOCIATED WITH THE PASSAGE OF A COLD FRONT AND A
LOW PRESSURE SYSTEM.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SUNDAY...NW WINDS OF 20 TO 25 KT EARLY THIS MORNING
WILL DIMINISH TO 10 KT OR LESS BY TONIGHT AS WINDS BECOME
NORTHERLY. SEAS OF 4 TO 6 FEET THIS MORNING WILL SUBSIDE TO 2 TO 3
FT BY LATE TONIGHT. SCA WILL CONTINUE THROUGH THE MORNING HOURS.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 AM SUNDAY...HIGH PRESSURE WILL MOVE OVERHEAD THE WATERS
MONDAY BEFORE DRIFTING WELL OFFSHORE MONDAY NIGHT AND TUESDAY. THIS
LEAVES LIGHT AND VARIABLE WINDS WITHIN A VERY WEAK PRESSURE GRADIENT
MONDAY...BEFORE SW RETURN FLOW DEVELOPS ON THE BACK SIDE OF THE
DEPARTING HIGH PRESSURE. WIND SPEEDS TUESDAY WILL REMAIN
LIGHT...INCREASING TO AROUND 10 KTS FROM THE SW...AHEAD OF A COLD
FRONT WHICH WILL CROSS THE WATERS AND TURN WINDS TO THE NW AROUND 10
KTS TUESDAY NIGHT. SEAS MONDAY WILL BE JUST 1-2 FT WITHIN THE WEAK
WIND REGIME...BEFORE INCREASING TO 2-3 FT TUESDAY. THESE 2-3 FT SEAS
WILL PERSIST TUESDAY NIGHT EVEN AS THE WINDS TURN TO THE NW...BUT
THIS WILL CAUSE A PERIOD OF CONFUSED SEAS THANKS TO THE MULTIPLE
WIND WAVES LIKELY PRESENT.
LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 300 AM SUNDAY...COLD FRONT WILL STALL OFFSHORE DURING THE
MIDDLE OF THE WEEK...WITH A NE SURGE DRIVING WINDS UPWARDS WEDNESDAY
TO 20-25 KTS...AND AN SCA WILL LIKELY BE NEEDED. ALONG THIS STALLED
BOUNDARY AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE IN
THE VICINITY LATE THURSDAY. STILL MUCH UNCERTAINTY INTO THE STRENGTH
AND TRACK OF THIS SYSTEM...BUT THE GRADIENT SHOULD REMAIN PINCHED
ENOUGH TO KEEP CAUTIONARY OR ADVISORY HEADLINES IN PLACE THURSDAY
DUE TO NORTH WINDS...BEFORE EASING AND BACKING TO THE WEST AS THE
LOW DEPARTS LATE. SEAS WILL CLIME FROM 2-3 FT TO 4-6 FT DURING
WEDNESDAY...AND THEN POSSIBLY REMAIN AT THESE AMPLITUDES THROUGH THE
END OF THE PERIOD...DEPENDING ON HOW THE SURFACE LOW TRACKS THURSDAY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR AMZ250-252-254-
256.
&&
SYNOPSIS...MJC
NEAR TERM...MJC
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...DLHazardous weather outlook, Jan 24, 3:49 AM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 349 AM EST SUN JAN 24 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-250900- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 349 AM EST SUN JAN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-250900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 349 AM EST SUN JAN 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TIDAL LEVELS MAY APPROACH -1 FT MLLW AT LOW TIDE THIS AFTERNOON AND AGAIN AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 17
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.